Net.png
bulb.png

Shaping Bahrain's future through innovation

 

 

Build for Bahrain aims to drive innovation to help shape and future-proof Bahrain’s vision in becoming a digital economy. The program invites innovators and entrepreneurs to develop and promote locally designed solutions to tackle locally identified challenges by utilizing innovation as a catalyst.

title centered.png

The accelerator program encourages sustainable, technological solutions in the following categories

Business Continuity

Implementation of innovative digital solutions to identify and support areas in the business community most impacted

Community

Addressing the negative effects of social isolation and the digitizing of public services, and local entertainment industry

Health

Including preventative measures and supporting frontline health workers

Prizes

Three winning teams will:

1. Receive funding to further develop their solutions

2. Receive Incubation at Bahrain FinTech Bay (BFB).

3. Secure seats in one of the FinTech Consortium Institute's programs, a center of excellence in FinTech education, led by notable US-based institutions.

Who can apply?

  • Bahrainis or Bahrain residents

  • Ages 18+

  • Individuals (Looking to pair with others and form a team)

  • Established startups

red line.png
Platforms.png
map.png
flat icons.png
US Flag.png
MEPI Transparent.png

In Partnership with the US State Department’s Middle East Partnership Initiative (MEPI)

Innovate for BH White.png
BFB White .png

APPLICATIONS CLOSED

Timeline 2020 - 2021

Oct 26

Dec 20

Jan 7-9

Jan 10

Jan 11

Feb 22

6-week incubation training 

Applications

Open (Kickoff)

Applications Close

Virtual Challenge 

Virtual Pitch & shortlisting of teams

Digital Incubation

Demo Day

Frequently Asked Questions

Day 1: January 7th, 2021


04:00pm | Opening Ceremony (15mins) Welcome to the #BuildForBahrain Virtual Challenge! Speaker:

  • Suzy Al Zeerah, Head of Comms & Events, Bahrain FinTech Bay
  • Ameera Mohamed, Senior Business Development Analyst, Bahrain FinTech Bay
---- 04:15pm | Event introduction and review of agenda (15mins) Speaker: Amina Naar, Community & Events Associate, Bahrain FinTech Bay ---- 04:30pm | Fireside chat – 2020: Year of Innovation (15mins) A quick fireside chat (15 mins) to understand and learn the future of how our economies will operate moving forward through the learning and outcomes of 2020. Moderator: Bader Sater, Head of BD & Accelerator Programs, BFB Guest Speaker: Andreas Buelow, Partner, Roland Berger Middle East ---- 04:45pm | Mentor session: Business Model Canvas – How to structure your idea (1hr) Learn how to navigate and use the business mode canvas to your advantage by figuring out different elements such as, your business concept, what problems you are solving, your target market, and how your products and services will get you customers. As well as your competitive advantage, and all the revenue, costs and expenses that you will anticipate! Mentor: Tariq Mattar, Manager - Strategy, Financial Services & Customer Advisory Services at EY ---- 06:00pm | Start working! Communicate privately between your teams and start discussing your ideas! There are no mandatory working hours, so work for as long as you can!




Day 2: January 8th, 2021


9:00am | Suggested: Get on a Team Call (1hr) Get your coffee and start working (virtually, of course) on your presentation, building your product, mission & vision, research, survey, etc. ---- 11:40am | Friday prayer break (30mins) ---- 12:30 - 02:30 pm - 1-1 Mentor Sessions with Suzy or Bader (25 minutes 1-1 session + 5 minute break between each session)

  • 12:30 - 01:00 pm - Slot 1 with Bader | Slot 1 with Suzy
  • 01:00 - 01:30 pm - Slot 2 with Bader | Slot 2 with Suzy
  • 01:30 - 02:00 pm - Slot 3 with Bader | Slot 3 with Suzy
  • 02:00 - 02:30 pm - Slot 4 with Bader | Slot 4 with Suzy
---- 01:30pm | Lunch Break (1hr) ---- 02:30pm - | Mentor session: How to Pitch 101 (1hr) This session is designed to help you pitch your business by including details such as:
  • The team behind the business
  • The problem you are trying to solve
  • How your products or services act as a solution to the problem
  • Your traction
  • The current market
  • Your competitors
  • Details of your business model
  • How any successful investment will be used
Mentor: Abdulwahab Alzankawi, Co-Founder, His Essentials ---- 03:30pm | Suggested: Customer Validation Start contact your potential clients/customers, call, conduct surveys, get validation! ---- 04:00 - 05:00 pm - 1-1 Mentor Sessions with Suzy (25 minutes 1-1 session + 5 minute break between each session)
  • 04:00 - 04:30 pm - Slot 1 with Suzy
  • 04:30 - 05:00 pm - Slot 2 with Suzy
---- 05:00pm | Mentor Session: How to Build your Financial Model 101 (1hr) This session is designed to help you forecast your business' future financial performance, income statement, balance sheet, cash flow, supporting schedules, etc. Mentor: Bader Sater, Head of BD & Acceleration Programs, Bahrain FinTech Bay ---- 06:00pm | Continue working ----




Day 3: January 9th, 2021


9:00am | Suggested: Team Call (1hr) Have a team call to align start finalizing your presentatios; put together all of your findings, research, work on fine-tuning your business model. ---- 12:00 - 01:00 pm - 1-1 Mentor Session with Bader (25 minutes 1-1 session + 5 minute break between each session)

  • 12:00 - 12:30 pm - Slot 1 with Bader
  • 12:30 - 01:00 pm - Slot 2 with Bader
---- 01:00pm – Lunch break (1hr) ---- 02:00 - 04:00 pm - 1-1 Mentor Sessions with Suzy or Bader (25 minutes 1-1 session + 5 minute break between each session)
  • 02:00 - 02:30 pm - Slot 1 with Bader | Slot 1 with Suzy
  • 02:30 - 03:00 pm - Slot 2 with Bader | Slot 2 with Suzy
  • 03:00 - 03:30 pm - Slot 3 with Bader | Slot 3 with Suzy
  • 03:30 - 04:00 pm - Slot 4 with Bader | Slot 4 with Suzy
05:00pm – Suggested: Iterate, Build, Learn and Adjust your presentation Do your final edits on your presentation and make sure you cover all areas in which you will be judged on (judging criteria can be found on the FAQ section. ---- 09:00pm – Submit your final presentations




Day 4: January 10th, 2021 Virtual Challenge Finale Pitch (Group 1)


  • 04:00 - 04:10 pm - Team 1
  • 04:10 - 04:20 pm - Team 2
  • 04:20 - 04:30 pm - Team 3
  • 04:30 - 04:40 pm - Team 4
  • 04:40 - 04:50 pm - Team 5
  • 04:50 - 05:10 pm - BREAK (20 minutes)
  • 05:10 - 05:20 pm - Team 6
  • 05:20 - 05:30 pm - Team 7
  • 05:30 - 05:40 pm - Team 8
  • 05:40 - 05:50 pm - Team 9
  • 05:50 - 06:00 pm - Team 10
  • 06:00 - 06:30 pm - Judge deliberation for Group 1




Day 4: January 11th, 2021 Virtual Challenge Finale Pitch (Group 2)


  • 04:00 - 04:10 pm - Team 11
  • 04:10 - 04:20 pm - Team 12
  • 04:20 - 04:30 pm - Team 13
  • 04:30 - 04:40 pm - Team 14
  • 04:40 - 04:50 pm - Team 15
  • 04:50 - 05:10 pm - BREAK (20 minutes)
  • 05:10 - 05:20 pm - Team 16
  • 05:20 - 05:30 pm - Team 17
  • 05:30 - 05:40 pm - Team 18
  • 05:40 - 05:50 pm - Team 19
  • 05:50 - 06:00 pm - Team 20
  • 06:00 - 06:30 pm - Judge deliberation for Group 2
  • 06:30 - 07:00 pm - Top 10 teams announcements for 6-week acceleration program.





Have any questions? 

#MEPI Virtual Challenge Agenda

Day 1: January 7th, 2021


04:00pm | Opening Ceremony (15mins) Welcome to the #BuildForBahrain Virtual Challenge! Speaker:

  • Suzy Al Zeerah, Head of Comms & Events, Bahrain FinTech Bay
  • Ameera Mohamed, Senior Business Development Analyst, Bahrain FinTech Bay
---- 04:15pm | Event introduction and review of agenda (15mins) Speaker: Amina Naar, Community & Events Associate, Bahrain FinTech Bay ---- 04:30pm | Fireside chat – 2020: Year of Innovation (15mins) A quick fireside chat (15 mins) to understand and learn the future of how our economies will operate moving forward through the learning and outcomes of 2020. Moderator: Bader Sater, Head of BD & Accelerator Programs, BFB Guest Speaker: Andreas Buelow, Partner, Roland Berger Middle East ---- 04:45pm | Mentor session: Business Model Canvas – How to structure your idea (1hr) Learn how to navigate and use the business mode canvas to your advantage by figuring out different elements such as, your business concept, what problems you are solving, your target market, and how your products and services will get you customers. As well as your competitive advantage, and all the revenue, costs and expenses that you will anticipate! Mentor: Tariq Mattar, Manager - Strategy, Financial Services & Customer Advisory Services at EY ---- 06:00pm | Start working! Communicate privately between your teams and start discussing your ideas! There are no mandatory working hours, so work for as long as you can!




Day 2: January 8th, 2021


9:00am | Suggested: Get on a Team Call (1hr) Get your coffee and start working (virtually, of course) on your presentation, building your product, mission & vision, research, survey, etc. ---- 11:40am | Friday prayer break (30mins) ---- 12:30 - 02:30 pm - 1-1 Mentor Sessions with Suzy or Bader (25 minutes 1-1 session + 5 minute break between each session)

  • 12:30 - 01:00 pm - Slot 1 with Bader | Slot 1 with Suzy
  • 01:00 - 01:30 pm - Slot 2 with Bader | Slot 2 with Suzy
  • 01:30 - 02:00 pm - Slot 3 with Bader | Slot 3 with Suzy
  • 02:00 - 02:30 pm - Slot 4 with Bader | Slot 4 with Suzy
---- 01:30pm | Lunch Break (1hr) ---- 02:30pm - | Mentor session: How to Pitch 101 (1hr) This session is designed to help you pitch your business by including details such as:
  • The team behind the business
  • The problem you are trying to solve
  • How your products or services act as a solution to the problem
  • Your traction
  • The current market
  • Your competitors
  • Details of your business model
  • How any successful investment will be used
Mentor: Abdulwahab Alzankawi, Co-Founder, His Essentials ---- 03:30pm | Suggested: Customer Validation Start contact your potential clients/customers, call, conduct surveys, get validation! ---- 04:00 - 05:00 pm - 1-1 Mentor Sessions with Suzy (25 minutes 1-1 session + 5 minute break between each session)
  • 04:00 - 04:30 pm - Slot 1 with Suzy
  • 04:30 - 05:00 pm - Slot 2 with Suzy
---- 05:00pm | Mentor Session: How to Build your Financial Model 101 (1hr) This session is designed to help you forecast your business' future financial performance, income statement, balance sheet, cash flow, supporting schedules, etc. Mentor: Bader Sater, Head of BD & Acceleration Programs, Bahrain FinTech Bay ---- 06:00pm | Continue working ----




Day 3: January 9th, 2021


9:00am | Suggested: Team Call (1hr) Have a team call to align start finalizing your presentatios; put together all of your findings, research, work on fine-tuning your business model. ---- 12:00 - 01:00 pm - 1-1 Mentor Session with Bader (25 minutes 1-1 session + 5 minute break between each session)

  • 12:00 - 12:30 pm - Slot 1 with Bader
  • 12:30 - 01:00 pm - Slot 2 with Bader
---- 01:00pm – Lunch break (1hr) ---- 02:00 - 04:00 pm - 1-1 Mentor Sessions with Suzy or Bader (25 minutes 1-1 session + 5 minute break between each session)
  • 02:00 - 02:30 pm - Slot 1 with Bader | Slot 1 with Suzy
  • 02:30 - 03:00 pm - Slot 2 with Bader | Slot 2 with Suzy
  • 03:00 - 03:30 pm - Slot 3 with Bader | Slot 3 with Suzy
  • 03:30 - 04:00 pm - Slot 4 with Bader | Slot 4 with Suzy
05:00pm – Suggested: Iterate, Build, Learn and Adjust your presentation Do your final edits on your presentation and make sure you cover all areas in which you will be judged on (judging criteria can be found on the FAQ section. ---- 09:00pm – Submit your final presentations




Day 4: January 10th, 2021 Virtual Challenge Finale Pitch (Group 1)


  • 04:00 - 04:10 pm - Team 1
  • 04:10 - 04:20 pm - Team 2
  • 04:20 - 04:30 pm - Team 3
  • 04:30 - 04:40 pm - Team 4
  • 04:40 - 04:50 pm - Team 5
  • 04:50 - 05:10 pm - BREAK (20 minutes)
  • 05:10 - 05:20 pm - Team 6
  • 05:20 - 05:30 pm - Team 7
  • 05:30 - 05:40 pm - Team 8
  • 05:40 - 05:50 pm - Team 9
  • 05:50 - 06:00 pm - Team 10
  • 06:00 - 06:30 pm - Judge deliberation for Group 1




Day 4: January 11th, 2021 Virtual Challenge Finale Pitch (Group 2)


  • 04:00 - 04:10 pm - Team 11
  • 04:10 - 04:20 pm - Team 12
  • 04:20 - 04:30 pm - Team 13
  • 04:30 - 04:40 pm - Team 14
  • 04:40 - 04:50 pm - Team 15
  • 04:50 - 05:10 pm - BREAK (20 minutes)
  • 05:10 - 05:20 pm - Team 16
  • 05:20 - 05:30 pm - Team 17
  • 05:30 - 05:40 pm - Team 18
  • 05:40 - 05:50 pm - Team 19
  • 05:50 - 06:00 pm - Team 20
  • 06:00 - 06:30 pm - Judge deliberation for Group 2
  • 06:30 - 07:00 pm - Top 10 teams announcements for 6-week acceleration program.